Almost sure properties of controlled diffusions and worst case properties of deterministic systems
ESAIM: Control, Optimisation and Calculus of Variations, Tome 14 (2008) no. 2, pp. 343-355.

We compare a general controlled diffusion process with a deterministic system where a second controller drives the disturbance against the first controller. We show that the two models are equivalent with respect to two properties: the viability (or controlled invariance, or weak invariance) of closed smooth sets, and the existence of a smooth control Lyapunov function ensuring the stabilizability of the system at an equilibrium.

DOI : https://doi.org/10.1051/cocv:2007053
Classification : 93D09,  93E15,  49L25,  49N70
Mots clés : controlled diffusion, robust control, differential game, invariance, viability, stabilization, viscosity solution, optimality principle
@article{COCV_2008__14_2_343_0,
     author = {Cesaroni, Annalisa and Bardi, Martino},
     title = {Almost sure properties of controlled diffusions and worst case properties of deterministic systems},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {343--355},
     publisher = {EDP-Sciences},
     volume = {14},
     number = {2},
     year = {2008},
     doi = {10.1051/cocv:2007053},
     zbl = {1133.93036},
     mrnumber = {2394514},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv:2007053/}
}
TY  - JOUR
AU  - Cesaroni, Annalisa
AU  - Bardi, Martino
TI  - Almost sure properties of controlled diffusions and worst case properties of deterministic systems
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2008
DA  - 2008///
SP  - 343
EP  - 355
VL  - 14
IS  - 2
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv:2007053/
UR  - https://zbmath.org/?q=an%3A1133.93036
UR  - https://www.ams.org/mathscinet-getitem?mr=2394514
UR  - https://doi.org/10.1051/cocv:2007053
DO  - 10.1051/cocv:2007053
LA  - en
ID  - COCV_2008__14_2_343_0
ER  - 
Cesaroni, Annalisa; Bardi, Martino. Almost sure properties of controlled diffusions and worst case properties of deterministic systems. ESAIM: Control, Optimisation and Calculus of Variations, Tome 14 (2008) no. 2, pp. 343-355. doi : 10.1051/cocv:2007053. http://www.numdam.org/articles/10.1051/cocv:2007053/

[1] S. Aida, S. Kusuoka and D. Stroock, On the support of Wiener functionals, Asymptotic problems in probability theory: Wiener functionals and asymptotics (Sanda/Kyoto, 1990), Pitman Res. Notes Math. Ser 284, Longman Sci. Tech., Harlow (1993) 3-34. | MR 1354161 | Zbl 0790.60047

[2] J.-P. Aubin and G. Da Prato, The viability theorem for stochastic differential inclusions. Stochastic Anal. Appl 16 (1998) 1-15. | MR 1603852 | Zbl 0931.60059

[3] J.-P. Aubin and H. Doss, Characterization of stochastic viability of any nonsmooth set involving its generalized contingent curvature. Stochastic Anal. Appl 21 (2003) 955-981. | MR 2000407 | Zbl 1030.60045

[4] M. Bardi and I. Capuzzo-Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations. Birkäuser, Boston (1997). | MR 1484411 | Zbl 0890.49011

[5] M. Bardi and A. Cesaroni, Almost sure stabilizability of controlled degenerate diffusions. SIAM J. Control Optim 44 (2005) 75-98. | MR 2176667 | Zbl 1102.93040

[6] M. Bardi and F. Da Lio, Propagation of maxima and strong maximum principle for viscosity solution of degenerate elliptic equations. I: Convex operators. Nonlinear Anal 44 (2001) 991-1006. | MR 1829815 | Zbl 1135.35342

[7] M. Bardi and F. Da Lio, Propagation of maxima and strong maximum principle for fully nonlinear degenerate elliptic equations. II: Concave operators. Indiana Univ. Math. J 52 (2003) 607-627. | MR 1986890 | Zbl 1135.35343

[8] M. Bardi and P. Goatin, Invariant sets for controlled degenerate diffusions: a viscosity solutions approach, in Stochastic Analysis, Control, Optimization and Applications: A Volume in Honor of W.H. Fleming, W.M. McEneaney, G.G. Yin and Q. Zhang Eds., Birkhäuser, Boston (1999) 191-208. | MR 1702960 | Zbl 0928.93067

[9] M. Bardi and R. Jensen, A geometric characterization of viable sets for controlled degenerate diffusions. Set-Valued Anal 10 (2002) 129-141. | MR 1926377 | Zbl 1031.93160

[10] T. Başar and P. Bernhard, H -optimal control and related minimax design problems. A dynamic game approach, 2nd edn., Birkhäuser, Boston (1995). | MR 1353236 | Zbl 0835.93001

[11] G. Ben Arous, M. Grădinaru and M. Ledoux, Hölder norms and the support theorem for diffusions. Ann. Inst. H. Poincaré Probab. Statist 30 (1994) 415-436. | Numdam | MR 1288358 | Zbl 0814.60075

[12] P. Bernhard, Robust control approach to option pricing, including transaction costs, in Advances in dynamic games, Ann. Internat. Soc. Dynam. Games 7, Birkhäuser, Boston (2005) 391-416. | MR 2104707

[13] R. Buckdahn, S. Peng, M. Quincampoix and C. Rainer, Existence of stochastic control under state constraints. C. R. Acad. Sci. Paris Sér. I Math 327 (1998) 17-22. | MR 1650243 | Zbl 1036.49026

[14] P. Cardaliaguet, A differential game with two players and one target. SIAM J. Control Optim 34 (1996) 1441-1460. | MR 1395843 | Zbl 0853.90136

[15] A. Cesaroni, Stability properties of controlled diffusion processes via viscosity methods. Ph.D. thesis, University of Padova (2004).

[16] A. Cesaroni, A converse Lyapunov theorem for almost sure stabilizability. Systems Control Lett 55 (2006) 992-998. | MR 2267391 | Zbl 1120.93356

[17] M.C. Crandall, H. Ishii and P.L. Lions, User's guide to viscosity solutions of second order partial differential equations. Bull. Amer. Math. Soc 27 (1992) 1-67. | MR 1118699 | Zbl 0755.35015

[18] G. Da Prato and H. Frankowska, Invariance of stochastic control systems with deterministic arguments. J. Diff. Equ 200 (2004) 18-52. | MR 2046316 | Zbl 1066.93049

[19] H. Doss, Liens entre équations différentielles stochastiques et ordinaires. Ann. Inst. H. Poincaré Sect. B (N.S.) 13 (1977) 99-125. | Numdam | MR 451404 | Zbl 0359.60087

[20] W.H. Fleming and H.M. Soner, Controlled Markov Process and Viscosity Solutions. Springer-Verlag, New York (1993). | MR 1199811 | Zbl 0773.60070

[21] R.A. Freeman and P.V. Kokotovic: Robust nonlinear control design. State-space and Lyapunov techniques. Birkäuser, Boston (1996). | MR 1396307 | Zbl 0857.93001

[22] U.G. Haussmann and J.P. Lepeltier, On the existence of optimal controls. SIAM J. Control Optim 28 (1990) 851-902. | MR 1051628 | Zbl 0712.49013

[23] Y. Lin, E.D. Sontag, Control-Lyapunov universal formulas for restricted inputs. Control Theory Adv. Tech 10 (1995) 1981-2004. | MR 1424371

[24] A. Millet and M. Sanz-Solé, A simple proof of the support theorem for diffusion processes, Séminaire de Probabilités, XXVIII, Lect. Notes Math 1583, Springer, Berlin (1994) 36-48. | Numdam | MR 1329099 | Zbl 0807.60073

[25] G.J. Olsder, Differential game-theoretic thoughts on option pricing and transaction costs. Int. Game Theory Rev 2 (2000) 209-228. | MR 1803484 | Zbl 0983.91014

[26] H.M. Soner and N. Touzi, Dynamic programming for stochastic target problems and geometric flow. J. Eur. Math. Soc 4 (2002) 201-236. | MR 1924400 | Zbl 1003.49003

[27] H.M. Soner and N. Touzi, A stochastic representation for the level set equations. Comm. Part. Diff. Equ 27 (2002) 2031-2053. | MR 1941665 | Zbl 1036.49010

[28] P. Soravia, Pursuit-evasion problems and viscosity solutions of Isaacs equations. SIAM J. Control. Optim 31 (1993) 604-623. | MR 1214756 | Zbl 0786.35018

[29] P. Soravia, Stability of dynamical systems with competitive controls: the degenerate case. J. Math. Anal. Appl 191 (1995) 428-449. | MR 1325809 | Zbl 0821.93059

[30] P. Soravia, control of nonlinear systems: differential games and viscosity solutions. SIAM J. Control Optim 34 (1996) 1071-1097. | MR 1384966 | Zbl 0926.93019

[31] P. Soravia, Equivalence between nonlinear control problems and existence of viscosity solutions of Hamilton-Jacobi-Isaacs equations. Appl. Math. Optim 39 (1999) 17-32. | MR 1654550 | Zbl 0920.93016

[32] D.W. Stroock and S.R.S. Varadhan, On the support of diffusion processes with applications to the strong maximum principle, in Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability (Univ. California, Berkeley, Calif., 1970/1971), Vol. III: Probability theory, Univ. California Press, Berkeley (1972) 333-359. | MR 400425 | Zbl 0255.60056

[33] D.W. Stroock and S.R.S. Varadhan, On degenerate elliptic-parabolic operators of second order and their associated diffusions. Comm. Pure Appl. Math 25 (1972) 651-713. | MR 387812 | Zbl 0344.35041

[34] H.J. Sussmann, On the gap between deterministic and stochastic ordinary differential equations. Ann. Probability 6 (1978) 19-41. | MR 461664 | Zbl 0391.60056

Cité par Sources :